Alert archive / Colorado / Red Flag Warnings in 2024
Red Flag Warning 9, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Apr 4, 2024, 4:25 AM MDT for 13 counties in Colorado. It took effect at Apr 5, 2024, 10:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2024, 4:25 AM MDT (10:25 UTC)
- In effect from
- Apr 5, 2024, 10:00 AM MDT
- Expired
- Apr 5, 2024, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.4 hours before the alert went out and 324 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2865 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
320 WWUS85 KBOU 041025 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 425 AM MDT Thu Apr 4 2024 COZ241-244>247-249-041830- /O.UPG.KBOU.FW.A.0005.240405T1600Z-240406T0300Z/ /O.NEW.KBOU.FW.W.0009.240405T1600Z-240406T0300Z/ Elbert/Central and East Douglas Counties Above 6000 Feet- Morgan County-Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Washington County- 425 AM MDT Thu Apr 4 2024 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE EASTERN PLAINS AND THE PALMER DIVIDE... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM to 9 PM MDT Friday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 241, 244, 245, 246, 247 and 249. * Timing...Late Friday morning through early Friday evening. * Winds...South 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ242-243-248-041830- /O.CON.KBOU.FW.A.0005.240405T1600Z-240406T0300Z/ Northeast Weld County-Central and South Weld County-Logan County- 425 AM MDT Thu Apr 4 2024 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF WELD COUNTY AND LOGAN COUNTY... * Affected Area...Fire Weather Zones 242, 243 and 248. * Timing...Late Friday morning through early Friday evening. * Winds...South 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 13 percent. * Impacts...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
5 follow-up statements
218 WWUS85 KBOU 041951 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 151 PM MDT Thu Apr 4 2024 COZ242-243-248-051200- /O.UPG.KBOU.FW.A.0005.240405T1600Z-240406T0300Z/ /O.EXA.KBOU.FW.W.0009.240405T1600Z-240406T0300Z/ Northeast Weld County-Central and South Weld County-Logan County- 151 PM MDT Thu Apr 4 2024 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WELD AND LOGAN COUNTIES ... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM to 9 PM MDT Friday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 242, 243 and 248. * Timing...Late Friday morning through early Friday evening. * Winds...South 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ238-240-051200- /O.EXA.KBOU.FW.W.0009.240405T1600Z-240406T0300Z/ Larimer County Below 6000 Feet/Northwest Weld County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- 151 PM MDT Thu Apr 4 2024 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHWEST WELD AND EASTERN LARIMER COUNTIES AND THE DENVER METRO AREA... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM to 9 PM MDT Friday. * Affected Area...Fire Weather Zones 238 and 240. * Timing...Late Friday morning through early Friday evening. * Winds...South 15 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ241-244>247-249-051200- /O.CON.KBOU.FW.W.0009.240405T1600Z-240406T0300Z/ Elbert/Central and East Douglas Counties Above 6000 Feet- Morgan County-Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Washington County- 151 PM MDT Thu Apr 4 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE EASTERN PLAINS AND THE PALMER DIVIDE... * Affected Area...Fire Weather Zones 241, 244, 245, 246, 247 and 249. * Timing...Late Friday morning through early Friday evening. * Winds...South 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 7 percent. * Impacts...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
611 WWUS85 KBOU 051041 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 441 AM MDT Fri Apr 5 2024 COZ251-051845- /O.EXA.KBOU.FW.W.0009.240405T1600Z-240406T0300Z/ Phillips County- 441 AM MDT Fri Apr 5 2024 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PHILLIPS COUNTY The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM this morning to 9 PM MDT this evening. * Affected Area...Fire Weather Zone 251. * Timing...Late Friday morning through early Friday evening. * Winds...Southeast 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 12 percent. * Impacts...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ238-240>249-051845- /O.CON.KBOU.FW.W.0009.240405T1600Z-240406T0300Z/ Larimer County Below 6000 Feet/Northwest Weld County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County- 441 AM MDT Fri Apr 5 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHWEST WELD AND EASTERN LARIMER COUNTIES AND THE DENVER METRO AREA... * Affected Area...Fire Weather Zones 238, 240, 241, 242, 243, 244, 245, 246, 247, 248 and 249. * Timing...Late Friday morning through early Friday evening. * Winds...South 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
987 WWUS85 KBOU 051849 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 1249 PM MDT Fri Apr 5 2024 COZ238-240>249-251-060300- /O.CON.KBOU.FW.W.0009.000000T0000Z-240406T0300Z/ Larimer County Below 6000 Feet/Northwest Weld County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Phillips County- 1249 PM MDT Fri Apr 5 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHWEST WELD AND EASTERN LARIMER COUNTIES AND THE DENVER METRO AREA... * Affected Area...Fire Weather Zones 238, 240, 241, 242, 243, 244, 245, 246, 247, 248, 249 and 251. * Timing...This afternoon through early Friday evening. * Winds...South 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
222 WWUS85 KBOU 051937 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 137 PM MDT Fri Apr 5 2024 COZ238-060300- /O.NEW.KBOU.FW.W.0010.240406T1800Z-240408T0000Z/ /O.CON.KBOU.FW.W.0009.000000T0000Z-240406T0300Z/ Larimer County Below 6000 Feet/Northwest Weld County- 137 PM MDT Fri Apr 5 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN I-25 CORRIDOR... ...RED FLAG WARNING IN EFFECT FROM NOON SATURDAY TO 6 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN I-25 CORRIDOR... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon Saturday to 6 PM MDT Sunday. * Affected Area...Fire Weather Zone 238. * Timing...Through 9 PM this evening, and again from noon Saturday through 6 PM Sunday. * Winds...For today, south 20 to 30 mph with gusts up to 45 mph. For Saturday and Sunday, west 35 to 50 mph with gusts up to 80 mph. * Relative Humidity...For today, 11 to 14 percent. For Saturday and Sunday, 22 to 30 percent, lowest on Sunday. * Impacts...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ239-060300- /O.NEW.KBOU.FW.W.0010.240406T1800Z-240408T0000Z/ Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- 137 PM MDT Fri Apr 5 2024 ...RED FLAG WARNING IN EFFECT FROM NOON SATURDAY TO 6 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN BOULDER AND JEFFERSON COUNTIES... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon Saturday to 6 PM MDT Sunday. * Affected Area...Fire Weather Zone 239. * Timing...From noon Saturday through 6 PM Sunday. * Winds...West 40 to 55 mph with gusts to 80 mph, and locally up to 100 mph. * Relative Humidity...18 to 25 percent, lowest on Sunday. * Impacts...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ240>249-251-060300- /O.CON.KBOU.FW.W.0009.000000T0000Z-240406T0300Z/ North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Phillips County- 137 PM MDT Fri Apr 5 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PLAINS, DENVER METRO, AND PALMER DIVIDE... * Affected Area...Fire Weather Zones 240, 241, 242, 243, 244, 245, 246, 247, 248, 249 and 251. * Timing...Through early Friday evening. * Winds...South 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Rodriguez
957 WWUS85 KBOU 060258 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 858 PM MDT Fri Apr 5 2024 COZ238-061200- /O.EXP.KBOU.FW.W.0009.000000T0000Z-240406T0300Z/ /O.CON.KBOU.FW.W.0010.240406T1800Z-240408T0000Z/ Larimer County Below 6000 Feet/Northwest Weld County- 858 PM MDT Fri Apr 5 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO 6 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN I-25 CORRIDOR... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN I-25 CORRIDOR... * Affected Area...Fire Weather Zone 238. * Timing...From noon Saturday through 6 PM Sunday. * Winds...Northwest 35 to 55 mph with gusts up to 80 mph. * Relative Humidity...As low as 17 percent. * Impacts...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ240>249-251-060400- /O.EXP.KBOU.FW.W.0009.000000T0000Z-240406T0300Z/ North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Phillips County- 858 PM MDT Fri Apr 5 2024 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PLAINS, DENVER METRO, AND PALMER DIVIDE... Winds will not be as strong overnight. Very strong west winds are expected to develop by Saturday afternoon and continue into Sunday, but humidities are expected to be above 20 percent. Fire danger will still be elevated. $$ COZ239-061200- /O.CON.KBOU.FW.W.0010.240406T1800Z-240408T0000Z/ Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- 858 PM MDT Fri Apr 5 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO 6 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN BOULDER AND JEFFERSON COUNTIES... * Affected Area...Fire Weather Zone 239. * Timing...From noon Saturday through 6 PM Sunday. * Winds...West 35 to 55 mph with gusts up to 80 mph are expected. Gusts up to 100 mph are possible. * Relative Humidity...As low as 18 percent. * Impacts...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Gimmestad
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 3, 11:54 PM MDT, 4 hours 31 minutes earlier. Its key messages:
- Warming trend continues for Thursday and Friday, with the warmest temperatures of the season.
- Windy Friday leading to critical fire weather conditions over parts of the plains.
- Highly uncertain forecast for this weekend as a storm system tracks across the Northern and Central Rockies.
Area forecast discussion, Apr 3, 11:54 PM MDT, 4 hours 31 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1154 PM MDT Wed Apr 3 2024 .KEY MESSAGES... - Warming trend continues for Thursday and Friday, with the warmest temperatures of the season. - Windy Friday leading to critical fire weather conditions over parts of the plains. - Highly uncertain forecast for this weekend as a storm system tracks across the Northern and Central Rockies. && .UPDATE... Issued at 756 PM MDT Wed Apr 3 2024 No changes needed to tonight's fcst as it will be another dry and quiet night. && .SHORT TERM /Through Thursday/... Issued at 241 PM MDT Wed Apr 3 2024 Upper level ridge over the Great Basin will slide east across the Central Rockies Thursday. This will continue to keep temperatures on the mild side with dry conditions. Highs over northeast Colorado will reach the lower to mid 70s. Winds will be weak as the ridge moves over the region, though southeast winds will increase to 10 to 20 mph Thursday afternoon. Mostly clear/partly cloudy skies will continue tonight and most of Thursday. Highs clouds are expected to increase late Thursday as the ridge axis starts to slide off to the east. && .LONG TERM /Thursday night through Wednesday/... Issued at 241 PM MDT Wed Apr 3 2024 Fire weather will be the main concern for the start of the extended period on Friday. Above normal temperatures combined with dry and windy conditions will increase the threat for critical fire weather conditions across the plains and Palmer Divide. Temperatures aloft warm another degree or two, supporting highs in the low to mid 70s across the lower elevations with even a few scattered upper 70s across the eastern plains. Model soundings show a dry environment Friday afternoon, depicting well/deeply-mixed profiles with a sufficient temp-dewpoint spread. These well-mixed profiles will also help transport down gusty southerly winds. Gusts 30-40 mph will spread across much of the region with a some isolated higher gusts. This will support critical fire weather conditions across portions of the plains. A Fire Weather Watch remains in effect for the eastern plains and there is increasing confidence that this will be end up being upgraded to a Red Flag Warning. See Fire Weather Discussion for more details. Into the weekend, there is good ensemble agreement in a transition to a more active/unsettled pattern. An upper level trough will moves across the Great Basin and lifts across Colorado Saturday. However, there is still spread in solutions on the details of this system including the track of the low. What this means is that amounts won't be certain either at this point. GFS is still the more southerly track compared to the ECMWF with higher QPF for the mountains and northern plains. Friday evening, an upper jet to the south will position Colorado with optimal large-scale ascent. Normal to slightly above normal moisture will be present across the high country. Late Friday night model cross section develop a deeper moist layer with sufficient lapse rates to support snow across the high country through Saturday. Amounts are again of lower certainty and dependent on storm track, but there are increasing chances for advisory headlines (at least) for the mountains. As for the plains, expect rain showers across the plains Saturday. A front will move across in the late morning early afternoon timeframe. This will mix in snow across the Palmer Divide with some rain/snow showers extending across the Denver Metro late afternoon/early evening. It will be windy on Saturday, supported by a tightened pressure gradient across the region. Gusts 25-35 mph across the plains with 30-45 mph in the high country. The high country will be of larger concern with blowing snow impacts, especially heading into mid afternoon-early evening timeframe as winds increase. Westerly winds increase, perpendicular to mountain ridge enhancing winds across the mountains and foothills Saturday evening into Sunday morning. ECMWF EFI signals the potential for this to be a strong wind event across the Front Range mountains regarded as quite anomalous. We will have to watch this as it gets closer for high wind headlines. Moisture remains in the flow to support orographic showers for the mountains on Sunday. Some orographic snow showers may prevail in the mountains again for Monday. The next system moves in for the Tues-Weds timeframe with plenty of uncertainty on the details of it and run to run model inconsistencies. This will signal another round of snow for the mountains at least. More details to come as confidence increases. && .AVIATION /06Z TAFS through 06Z Friday/... Issued at 1140 PM MDT Wed Apr 3 2024 VFR through the TAF period. Winds have made it to typical drainage patterns and this will continue through Thursday AM. Should see a gradual turn to a more southeasterly direction during the afternoon. There may be a period of stronger drainage flow Thursday evening as well. No ceiling/visibility concerns at this time. && .FIRE WEATHER... Issued at 241 PM MDT Wed Apr 3 2024 Dry conditions will continue to have a firm hold on northeast Colorado on Thursday, with humidity values descending into the low to mid teens in the afternoon. Although winds will be slightly weaker, gusts may locally punch 20-25 mph in the plains, where there may be a few pockets of near-critical conditions. Otherwise, the remainder of the lower elevations will see elevated fire weather conditions. Southerly winds will strengthen significantly on Friday, with sustained speeds climbing above 20-30 mph under a well-mixed environment. Gusts are likely to exceed 40 mph for a majority of the lower elevations, and locally could near 50 mph in the plains. With low humidity persisting (a few single digits possible for Lincoln County), this will translate into relatively widespread critical fire weather conditions. With this increased confidence in strong winds, the Fire Weather Watch was expanded into the Palmer Divide and Logan County, where fuels are deemed to be susceptible to rapid fire spread. Additionally, zones 242/243 (eastern/northern Weld County) have been included as well. Although fuel conditions here are more marginal (partners indicate patchy green-up after favorable precipitation anomalies in recent weeks), satellite-derived soil moistures remain on the low side, particularly for eastern portions of these zones, and the robust wind speeds may still be sufficient to sustain rapid fire spread through remaining cured fuels. Although these strong southerly winds will extend into the urban corridor, fuel susceptibility is markedly lower here, thereby limiting the need for any highlights. Strong west winds arrive Saturday, along with some moisture in the high country and into parts of the plains. This will bring an increase in relative humidity values and generally reduce fire danger for most areas. Nonetheless, areas in the vicinity of the urban corridor that fail to see any precipitation until later in the day will still see at least elevated fire weather conditions considering the strength of the winds, which may gust above 50-60 mph west of I-25 and in the northern plains. && .BOU WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday morning through Friday evening for COZ241>249. && UPDATE...RPK SHORT TERM...Meier LONG TERM...Mensch AVIATION...Hiris FIRE WEATHER...Rodriguez
Hazardous weather outlook, Apr 3, 11:05 AM MDT, 17 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1105 AM MDT Wed Apr 3 2024 COZ030>051-041715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1105 AM MDT Wed Apr 3 2024 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...This Afternoon and Tonight No hazardous weather expected today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Warm, dry, and windy conditions are expected for Thursday and Friday. Critical fire weather conditions expected across the plains and Palmer Divide Friday. A Fire Weather Watch remains in effect from Friday morning through Friday evening for portions of the plains. Friday night through Saturday will bring snowfall to the mountains and a chance for precipitation across the plains. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 2:58 PM MDT | High Wind Watch | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 16 more | 36 hr |
Nearby
Red Flag Warnings in Colorado, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.